Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Oct 3, 2021, 9:45 AM EDT for Bullitt County, Jefferson County, Meade County, Kentucky. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2021, 9:45 AM EDT (13:45 UTC)
- Expired
- Oct 3, 2021, 10:45 AM EDT
- In force
- 60 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.00 in
- Wind
- 30
Counties Bullitt County, KY, Jefferson County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 18 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
069
WWUS83 KLMK 031345
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
945 AM EDT Sun Oct 3 2021
INZ090-KYZ024-025-028>030-031445-
Harrison IN-Jefferson KY-Bullitt KY-Meade KY-Hardin KY-
Breckinridge KY-
945 AM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of southern Harrison,
southern Meade, central Jefferson, north central Hardin, northeastern
Breckinridge and northern Bullitt Counties through 1045 AM EDT/945 AM
CDT/...
At 944 AM EDT/844 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Brandenburg, moving northeast at 50 mph.
HAZARD...Winds in excess of 30 mph and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Valley Station, Pleasure Ridge Par, Shively, Shepherdsville,
Hollyvilla, Fairdale, St. Dennis, Pioneer Village, Audubon Park,
Watterson Park, Lynnview, Parkway Village, Poplar Hills, South
Park View, Okolona, Newburg, West Buechel, Woodlawn Park, Hollow
Creek, Seneca Gardens, Strathmoor Village, Houston Acres,
Norbourne Estates, Richlawn, Kingsley, Meadowview Estates,
Jeffersontown, St. Matthews, Lyndon, Hurstbourne,
Graymoor-Devondale, Windy Hills, Hurstbourne Acres, St. Regis
Park, Beechwood Village and Rolling Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3829 8558 3803 8550 3801 8551 3799 8549
3783 8632 3800 8640
TIME...MOT...LOC 1344Z 247DEG 41KT 3797 8623
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
CGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Oct 3, 6:39 AM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Oct 3, 6:39 AM EDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Louisville KY 639 AM EDT Sun Oct 3 2021 ...Updated Aviation Discussion... .Short Term...(Today and tonight) Issued at 244 AM EDT Sun Oct 3 2021 An upper trough to our west will continue its slow progression across the Mississippi Valley today with a surge of Gulf moisture preceding it. A speed max rounding the base of the trough will work its way up the Ohio Valley, but will be weakening as it does so. Widespread showers can be expected as these features interact with one another. Precipitable water values will decrease slightly today as some drier air works into the mid levels this afternoon. Showers may become more scattered this afternoon, but this may also encourage destabilization depending on how many breaks in the clouds are realized. MUCAPE values around 1000-1500 J/kg will be possible with 30-35kt of deep layer shear to support thunder. We saw a few elevated gusts yesterday and overnight with the more robust convection, and we can't rule out some stronger gusts with the storms given the modest instability and dry air aloft this afternoon. However, mid-level lapse rates will be weak with some slight capping showing up on soundings around 600mb, synoptic winds in the lower and middle atmosphere will be relatively weak, and DCAPE is only progged to be around 500 J/kg. Clouds and rain will restrict temperatures to the 70s today, except 80 may be attained in urban Louisville. Tonight the upper trof axis will push to the east as the trough loses amplitude. With the surface cold front still just off to our west, scattered showers will still be possible in the evening before we lose instability and deep moisture overnight. Low level RH will remain high, however, resulting in a low overcast that will keep low temperatures up around 60. Patchy fog will be possible late. .Long Term...(Monday through Saturday) Issued at 145 AM EDT Sun Oct 3 2021 ...Unsettled weather pattern this week... Well...a meandering low is the dominant weather feature of the mid and long range. By 12z Monday the upper trough axis will be east of CWA/Ohio Valley. However a pesky meandering low will be bringing lots of cloud cover and diurnally driven enhanced PoP chances this upcoming week. Have an umbrella handy. Monday... Looks to be a break in precip chances in the morning with sinking motion behind that upper trough...but then POPs return during the afternoon as upper trofiness settles back in from Lake Erie to the Natural State of AR. Modest llvl lapse rates and some sunshine should bring sct to likely shra during the afternoon and with some mid level dry air, perhaps a few gusty storms. Closed 575dm upper low will develop in the base of that trough and roam around with 590 dm Bermuda high blocking its eastward advance. Tue to Thu... Sufficient Glfmex moisture being fed with upper vertical motion from low to create a favorable showery PM wx scenario. Looks like low PoPs in the morning with major uptick during afternoon. Looks like 40-70 POPs each afternoon. Not much instability or convective organization, but rather just showery and unsettled weather. Lots of cloud cover should keep temps near normal...to slightly below normal. Fri & Sat... Appears upper low lifts to nwd as S Plains ridge pushes it out with amplified 592dm anticyclone over the Lone Star State. Both GFS and ECM show this general scenario. So slightly less POPs on Friday and especially Saturday. Overall...very small diurnal ranges with so much cloud cover and unsettled weather...probably 13-18 degree range. With Srn Plains ridge amplifying and pushing eastward...a warming trend appears to be in store late in the weekend and into the first part of the following week. Weather Tidbits... Oct 4 1998...The KC Mud Bowl with 4" of rain during Seahawks & Chiefs game. The game was delayed by nearly an hour due to lightning and heavy rain. Oct 5 1786...The Pumpkin Flood of the Susquehanna River of PA. It got its name because the river was full of pumpkins that were washed away by very heavy rains and high water. Oct 6 1981...A Fokker F28 passenger jet flew into a tornado in Holland at 3000 ft after take off. Plane experienced nearly 7 g of force, resulting in detachment of starboard wing and killing all 17 on board. Oct 7 2007...A record high temperature of 87 during the Chicago Marathon led officials to cancel the race to protect the participants. There was still one fatality. Oct 8 1871...Prolonged drought and gusty winds led to massive destruction with the Chicago Fire and Peshtigo Fire. The Chicago fire destroyed 17K buildings. The Peshtigo Fire killed at least 1200 people making it the nations deadliest fire. && .Aviation...(12Z TAF Issuance) Issued at 639 AM EDT Sun Oct 3 2021 A steady feed of Gulf moisture ahead of a slowly advancing upper trough will keep showers in the forecast through the daylight hours. Scattered storms are possible just about any time, but are most likely this morning at HNB and this afternoon/early evening at the other airports with some meager destabilization. Low ceilings will spread through the region this morning with rich moisture in the low levels of the atmosphere...lifting slightly with some mixing this afternoon. Winds will come in from the SSW generally in the 8-13kt range during the daylight hours, but showers/storms will have the potential of some stronger gusts. Shower activity will diminish this evening but we'll have to watch for the possible formation of a low stratus deck ahead of an approaching cold front. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...13 Long Term...JDG Aviation...13
Hazardous weather outlook, Oct 3, 3:25 AM EDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 325 AM EDT Sun Oct 3 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-040730- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 325 AM EDT Sun Oct 3 2021 /225 AM CDT Sun Oct 3 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Scattered thunderstorms are expected today. Lightning and briefly heavy rainfall will be the main hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms will be possible each afternoon and evening this week. Lightning and briefly heavy rainfall will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. 13/JDG
In the hours before
Special weather statement, Oct 3, 9:45 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
945 AM EDT Sun Oct 3 2021
INZ090-KYZ024-025-028>030-031445-
Harrison IN-Jefferson KY-Bullitt KY-Meade KY-Hardin KY-
Breckinridge KY-
945 AM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of southern Harrison,
southern Meade, central Jefferson, north central Hardin, northeastern
Breckinridge and northern Bullitt Counties through 1045 AM EDT/945 AM
CDT/...
At 944 AM EDT/844 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Brandenburg, moving northeast at 50 mph.
HAZARD...Winds in excess of 30 mph and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Valley Station, Pleasure Ridge Par, Shively, Shepherdsville,
Hollyvilla, Fairdale, St. Dennis, Pioneer Village, Audubon Park,
Watterson Park, Lynnview, Parkway Village, Poplar Hills, South
Park View, Okolona, Newburg, West Buechel, Woodlawn Park, Hollow
Creek, Seneca Gardens, Strathmoor Village, Houston Acres,
Norbourne Estates, Richlawn, Kingsley, Meadowview Estates,
Jeffersontown, St. Matthews, Lyndon, Hurstbourne,
Graymoor-Devondale, Windy Hills, Hurstbourne Acres, St. Regis
Park, Beechwood Village and Rolling Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3829 8558 3803 8550 3801 8551 3799 8549
3783 8632 3800 8640
TIME...MOT...LOC 1344Z 247DEG 41KT 3797 8623
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 5:40 PM EDT | Special Weather Statement | LMK | Jefferson | 35 min |
| Oct 3, 7:25 PM EDT | Special Weather Statement | LMK | Grayson | 35 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.